Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 44, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 4, 2021, 4:25 AM CDT. It took effect at May 4, 2021, 7:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2021, 4:25 AM CDT (09:25 UTC)
- In effect from
- May 4, 2021, 7:00 PM CDT
- Expired
- May 5, 2021, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
339 WHUS74 KCRP 040925 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 425 AM CDT Tue May 4 2021 GMZ270-275-041730- /O.CAN.KCRP.SC.Y.0043.000000T0000Z-210504T1200Z/ /O.NEW.KCRP.SC.Y.0044.210505T0300Z-210505T1500Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 425 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...Northeast winds around 20 knots with gusts up to 30 knots and seas 6 to 7 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-041730- /O.NEW.KCRP.SC.Y.0044.210505T0000Z-210505T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 425 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds around 20 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 7 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
5 follow-up statements
139 WHUS74 KCRP 041543 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX Issued by National Weather Service Melbourne FL 1043 AM CDT Tue May 4 2021 GMZ250-255-050300- /O.CON.KCRP.SC.Y.0044.210505T0000Z-210505T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1043 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds around 20 knots expected. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...From 7 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-050300- /O.CON.KCRP.SC.Y.0044.210505T0300Z-210505T1500Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1043 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...Northeast winds around 20 knots with gusts up to 30 knots and seas 6 to 7 feet expected. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
964 WHUS74 KCRP 050124 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX Issued by National Weather Service Melbourne FL 824 PM CDT Tue May 4 2021 GMZ250-255-051500- /O.CON.KCRP.SC.Y.0044.000000T0000Z-210505T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 824 PM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WHAT...North winds around 20 knots expected. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-051500- /O.CON.KCRP.SC.Y.0044.210505T0300Z-210505T1500Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 824 PM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WHAT...Northeast winds around 20 knots with occasional higher gusts and seas 6 to 7 feet expected. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
310 WHUS74 KCRP 050802 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX Issued by National Weather Service Melbourne FL 302 AM CDT Wed May 5 2021 GMZ270-275-051800- /O.EXT.KCRP.SC.Y.0044.000000T0000Z-210505T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 302 AM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds around 20 knots with occasional higher gusts and seas 6 to 7 feet expected. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-051500- /O.CON.KCRP.SC.Y.0044.000000T0000Z-210505T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 302 AM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...North winds around 20 knots expected. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
524 WHUS74 KCRP 051444 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 944 AM CDT Wed May 5 2021 GMZ250-255-051800- /O.EXT.KCRP.SC.Y.0044.000000T0000Z-210505T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 944 AM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds around 20 knots expected. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-051800- /O.CON.KCRP.SC.Y.0044.000000T0000Z-210505T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 944 AM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds around 20 knots with occasional higher gusts and seas 6 to 7 feet expected. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
238 WHUS74 KCRP 051803 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 103 PM CDT Wed May 5 2021 GMZ250-255-270-275-051915- /O.EXP.KCRP.SC.Y.0044.000000T0000Z-210505T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 103 PM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds across the Gulf waters have fallen below criteria. However, small craft should continue to exercise caution for northeast winds of 15 to 20 knots through mid afternoon. $$ TC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 4, 1:21 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 4, 1:21 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
121 AM CDT Tue May 4 2021
.AVIATION...
Expect a transition to a mixture of IFR/LIFR ceilings over the
Coastal Plains early this Tuesday morning, along with VFR/MVFR
west. IFR/MVFR ceilings are expected to persist during the mid
morning hours today after the passage of a cold front, with winds
shifting to the north 10-12z today at LRD/COT, 14-17z at ALI/VCT,
and 18-19z at CRP. The front may trigger isolated showers over the
Coastal Plains. Isolated thunderstorms may occur over the
Victoria Crossroads. Breezy north wind expected across the region
after frontal passage. A transition to predominate VFR expected by
evening, along with a decrease in wind speeds.
&&
.PREV DISCUSSION... /Issued 735 PM CDT Mon May 3 2021/
AVIATION...
MVFR CIGs developing near the coast are expected to continue
through the end of the current TAF period. Expect MVFR CIGs toward
COT-LRD to develop later after 09Z. Winds will also weaken through
the night ahead of an approaching cold front. Conditions will
become favorable MVFR/IFR VSBYs although LIFR may be possible at
times. The front will move from NW to SE, first reaching COT-LRD
around 09-12Z, then to ALI-VCT-CRP from 12-15Z, with gusty
northerly winds. Again, MVFR CIGs should continue across the
coastal region through the end of the TAF period, with
improvements for COT-LRD to VFR around 20Z. Showers and
thunderstorms will be possible with the front but may be too
isolated to mention in the TAFs at this time.
PREV DISCUSSION... /Issued 328 PM CDT Mon May 3 2021/
SHORT TERM (Tonight through Tuesday Night)...
Dry and warm conditions will continue tonight. South to
southeasterly winds will increase to moderate in advance of a cold
front. The front will reach the area Tuesday, introducing
scattered convection over the Coastal Plains and Victoria
Crossroads. With moderate instability and strong shear, isolated
thunderstorms are expected. As the front pushes southeast, winds
will shift to north/northeast and increase to moderate to strong
behind the front as dry air streams into the area Tuesday night. A
ridge will build over the area Wednesday night.
Coastal flooding is possible through this evening for Gulf facing
beaches north of Port Aransas. Chances for coastal flooding look
less favorable for Tuesday, though chances are likely to increase
in the northeast flow behind the front.
LONG TERM (Wednesday through Monday)...
Drier conditions under mostly sunny to partly cloudy skies are
expected Wednesday. Upper level ridging draped across Mexico and the
western U.S. will keep the mid and upper levels of the atmosphere
fairly dry through the end of the work week. A weak surface trough
over the southern gulf will keep winds northeast to east which will
help keep temps slightly below to around normal values the latter
half of the week. Winds strengthen out of the south and southeast
over the weekend in response to an upper level low tracking east
across the western U.S. and deepening surface low pressure across W
TX and the TX Panhandle. The southerly winds will bring warmer temps
and increasing moisture into the area. PWATs are progged to be range
from 0.75-1.00 inch Wed-Fri, then increase with the stronger onshore
flow to around 1.5 inches over the weekend. Models prog a short wave
to track across S TX on Saturday, but moisture will still be limited
and there is no low level focus for any significant rainfall. Can
not rule out a rogue shower along the sea breeze, thus went with 5-
10 silent pops through the weekend.
Highs are progged to reach triple digits across the western CWA by
Sun and Mon. With increasing dewpoints/elevated humidity, there is
the potential for heat indices to reach 105-108 Sun and Mon.
Minor coastal flooding may be possible the latter part of the week
during times of high tide due to the expected northeast to east flow.
MARINE...
Moderate onshore flow is expected late tonight as a cold front
approaches the area. Winds could strengthen to strong over the
southern offshore waters late tonight, so a Small Craft Advisory
is in effect late tonight. Winds will weaken to weak to moderate
and turn to the northeast behind the cold front Tuesday. Isolated
to scattered showers and thunderstorms are possible along the
front. A moderate north wind Wednesday morning may reach
advisory levels, but will diminish as it becomes easterly through
Wednesday afternoon. A weak to moderate northeast to east flow is
expected Wednesday night through Friday, then becoming southeast
by late Friday. A moderate to occasionally strong onshore flow
will develop by Saturday with possible advisory conditions through
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 87 66 82 65 83 / 20 10 0 0 10
Victoria 84 61 82 61 85 / 30 10 0 0 0
Laredo 92 66 90 65 93 / 10 0 0 0 10
Alice 89 65 86 62 88 / 20 10 0 0 0
Rockport 85 66 81 67 83 / 30 10 0 0 10
Cotulla 92 63 90 62 93 / 10 0 0 0 0
Kingsville 89 66 84 63 85 / 20 10 0 0 10
Navy Corpus 82 68 78 69 80 / 20 10 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
WC/87...AVIATIONHazardous weather outlook, May 3, 5:38 AM CDT, 22 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 538 AM CDT Mon May 3 2021 TXZ229>234-239>247-342>347-442-443-447-041045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 538 AM CDT Mon May 3 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Coastal Flood Advisory is in effect from 9 AM to 9 PM. Maximum Heat Index values between 105 and 109 today over portions of the Brush Country and the Coastal Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms Tuesday, mainly over the Coastal Plains. Minor coastal flooding possible Wednesday. Maximum Heat Index values around 105 Sunday over portions of the Brush Country and Rio Grande Plains. Elevated fire weather conditions may occur over the Brush Country and Rio Grande Plains during the afternoon hours Tuesday, Saturday, and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-041045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 538 AM CDT Mon May 3 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory in effect through 9 AM this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:01 PM CDT | Special Weather Statement | CRP | Calhoun | 29 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.